Hong, Cheng W. (2010) The biased, distance-restricted n-in-a-row game for small p. Theoretical Computer Science, 411 (16-18). pp. 1895-1897. ISSN 0304-3975 http://resolver.caltech.edu/CaltechAUTHORS:20100520-151640007
- Published Version
Restricted to Repository administrators only
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100520-151640007
The biased n-in-a-row game was shown to be a win for the first player for any n by J. Beck. To limit the advantage of picking more than one point per move he suggested a weak form of the game where the first player’s p points for each move must be contained in a circle of radius r. For p=2, we give a tight bound for the maximum length of the line where the first player can force a win, answering an open problem posed by Csorba.
|Additional Information:||© 2010 Elsevier B.V. Received 23 October 2008; revised 28 March 2009; accepted 7 February 2010. Communicated by A. Fraenkel. Available online 12 February 2010. I would like to thank Richard M. Wilson and Christopher Umans for their guidance, the Paul K. Richter and Evalyn E. Cook Richter Memorial Funds for contributing to my Summer Undergraduate Research Fellowship award, Péter Csorba for bringing the problem studied in this paper to my attention, and the anonymous reviewers for their helpful comments about the presentation of the paper and proof.|
|Subject Keywords:||n-in-a-row; Distance-restricted; Maker; Breaker|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Tony Diaz|
|Deposited On:||21 May 2010 15:56|
|Last Modified:||26 Dec 2012 12:03|
Repository Staff Only: item control page